Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

BlueyedWolf- At a Loss what to do 2

13

Comments

  • I have read it :)

    They had tried me on several different N-SAIDs, none of which even helped, all they did was help flare up my ulcers...one FNP tried me on Tramadol, but would only give me 2 refills and said I "should" have felt better w/ NO more pain lol.....ya...that's what I deal with up here...lol...
    Then she sent me to the pain clinic, which gave me the epidural steroid shot....which I'm dealing with the added pains from that now :(
    -Susan
  • Well I am glad that you made the decision to go to a Spine Center instead.
    What you have run into is one of the big problems for patients when they see their GP/Family doctor for back issues. While we may need them for the referrals if our insurance requires it, they tend to not have the knowledge base to interpret MRI's other than what they read on a report, and then they try to treat the condition themselves. It's not always the best option, especially when it is determined that surgery might be necessary, it is time for them to send you to someone who can really help.
    What did the PM office say when you called them about the clawing of your hand and the problem with the spasms in your feet?
    Sandi
  • advertisement
  • The clinic "nurse" told me that because they work out of SEVERAL offices here in Maine, that there's really nothing they can do to help, said I was "lucky" that he sent me home with "a little something" after the shot because I was in such pain...told me to talk to my family doc........I am sooooooooo lost.....this hosp is over 5 hrs away...
    -Susan
  • humanshishkabobhhumanshishkabob Posts: 65
    edited 06/06/2013 - 6:49 PM
    Dear Blueeyed wolf,
    I am so sorry how much difficulty you have experienced trying to get help. Reactions to steroid shots do occur--I had increased pain, steroid flush, muscle spasms, loss of appetite, headache and horrible chest pain 24 hours after getting an epidural steroid injection for an extruded disc. I felt worse for about 3 days after each injection AND they didn't help much. I really hope some one can help you in Portland. Can your husband or another advocate go with you to Portland? It helps to have someone support you when you meet the doctors and try to process the situation and your options. Also, if it is a 5-hour drive, can you get out every 30 minutes or so and walk or change position? The car vibration doesn't help nerve pain. Please know that there are people on this site who care about one another. I am grateful for being able to vent, to receive and give suggestions for coping with pain. I wish you the very best for your appointment and hope that you can find some relief soon. Good luck!
    humanshishkabob
  • blueeyedwolf1977bblueeyedwolf1977 Posts: 55
    edited 06/06/2013 - 10:16 PM
    My husband and children would be going with me and most likely staying at Gary’s House, An affiliate of Mercy Hospital which provides a home away from home to families or loved ones of patients. There are nine tastefully decorated rooms in which to
    sleep, relax, call home or watch television. $15/night and donations accepted. They are about a block away from the hospital...and yes, the car rides are nasty sometimes...but I do most of the driving...how long I would have to stay in the hospital or down in that area, I have no clue though...

    The issues with my shot are still continuing...3 weeks later....the facial flushing and hot flashes aren't nearly as bad, but the increased pain has gotten worse, which is why my new FNP wants another MRi done...I appreciate all the advice I have received
    -Susan
  • advertisement
advertisement
This discussion has been closed.
Sign In or Register to comment.